Man begins to 'hear God' after taking antibiotics

 Man began to

BMC Psychiatry magazine describes an interesting case of how a man began to “hear God” after taking antibiotics.

This is reported by The Jerusalem Post.

A 50-year-old man came to the hospital with pneumonia. He was prescribed amoxicillin and clavulanic acid, which are used against bacterial infections. When the symptoms persisted, he returned to the hospital, where he was prescribed another antibiotic, clarithromycin.

Two days later, the man's family noticed a change in his behavior. He became irritable, moved all the time, talked a lot, and also claimed that God was talking to him.

It is noted that the man did not suffer from mental illness, alcoholism, drug addiction and had not taken antibiotics before. He said doctors that the first night he took the antibiotic, he thought he was dying and began to hallucinate. He heard “God spoke to him and said that he had been chosen for a special mission.”

The doctors decided to cancel the clarithromycin treatment. Within 12 hours all symptoms disappeared. The patient was discharged and prescribed to take the originally prescribed drugs. The next day, he returned with the same symptoms again.

The doctors determined that “the patient probably experienced psychiatric symptoms on two occasions with two different types of antibiotics, highlighting the importance of knowing each patient's individual biological susceptibility.” ;.

Add a Comment

Your email address will not be published.